Volume 11 Number 1 (Jan. 2021)
Home > Archive > 2021 > Volume 11 Number 1 (Jan. 2021) >
IJAPM 2021 Vol.11(1): 9-16 ISSN: 2010-362X
DOI: 10.17706/ijapm.2021.11.1.9-16

An Age-Structured Mathematical Model of Malaria with Heterogenous Mosquito Biting Pattern

Ruijun Zhao, Sho Kawakami
Abstract—Human at different age-group is susceptible to mosquito bites at different level due to their age-specific activity behavior when infected-treated bed-nets are used to prevent human from infection f malaria. In this paper, an age-structured mathematical model of malaria with heterogeneous mosquito biting pattern is proposed. The force of infection is formulated by a Bayesian formula by introducing biting probability of a mosquito bite different among different age groups. The resulting mathematical model is a system of mixed age-structured model and ordinary differential equations. An efficient numerical scheme is derived. Numerical simulation was done to simulate the malaria transmission in Nigeria.

Index Terms—Age-structure, heterogenous mosquito biting, Bayesian formula.

Ruijun Zhao and Sho Kawakami are with Department of Mathematics and Statistics, Minnesota State University, Mankato, MN 56001 USA.

Cite:Ruijun Zhao, Sho Kawakami, "An Age-Structured Mathematical Model of Malaria with Heterogenous Mosquito Biting Pattern," International Journal of Applied Physics and Mathematics vol. 11, no. 1, pp. 9-16, 2021.

Copyright © 2021 by the authors. This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited (CC BY 4.0).

General Information

ISSN: 2010-362X (Online)
Abbreviated Title: Int. J. Appl. Phys. Math.
Frequency: Quarterly
DOI: 10.17706/IJAPM
Editor-in-Chief: Prof. Haydar Akca 
Abstracting/ Indexing:  Index Copernicus, EI (INSPEC, IET), Chemical Abstracts Services (CAS), Nanowerk Database, Google Scholar, EBSCO, etc.
E-mail: ijapm@iap.org
  • May 14, 2019 News!

    IJAPM Vol 7, No 4-Vol 8, No 3 have been indexed by EI (Inspec)   [Click]

  • Dec 24, 2020 News!

    Vol 11, No 1 has been published with online version   [Click]

  • Sep 23, 2020 News!

    Vol 10, No 4 has been published with online version   [Click]

  • Jun 17, 2020 News!

    Vol 10, No 3 has been published with online version   [Click]

  • Apr 02, 2020 News!

    The paper published in Vol 10, No 2 has received dois from Crossref

  • Read more>>